Hail, Pittsburg
- When
- March 9, 12:08 PM CST to 12:15 PM CST
- Where
- Pittsburg County, Canadian
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.167, -95.650
6 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 9, 11:42 AM CST, 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1142 AM CST THU MAR 9 2006 .MESOSCALE UPDATE... SHOWERS CURRENTLY OVER NORTHERN PITTSBURGH COUNTY ARE WITHIN A REGION OF WEAKENING CAP STRENGTH...AND FORECAST SURFACE CONDITIONS WITHIN THE NEXT FEW HOURS SUGGEST THIS REGION WILL UNDERGO CONTINUED CAP EROSION BENEATH THE COLD CORE ALOFT. RESULTANT SURFACE BASED INSTABILITIES AND SHEAR VALUES SUPPORT POTENTIAL FOR SEVERE WEATHER...WITH LARGE HAIL BEING A DISTINCT POSSIBILITY GIVEN TEMPS ALOFT. ACTIVITY ROTATING THROUGH NORTHERN LOCATIONS APPEARS TO BE LARGELY ELEVATED...AND WILL CONTAIN A SMALL RISK OF SEVERE WEATHER ACROSS FAR NORTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 1 LONG TERM FORECASTER ID= 1
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 945 AM CST THU MAR 9 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 945 AM CST THU MAR 9 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...EARLY AFTERNOON. DISCUSSION... ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS AFTERNOON AS A UPPER STORM SYSTEM PASSES OVERHEAD. ANY THUNDERSTORMS WHICH DEVELOP WILL POSE A RISK OF HAIL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTERS SHOULD MONITOR FOR POSSIBLE WARNINGS. COVERAGE OF ANY SEVERE WEATHER IS EXPECTED TO BE ISOLATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL. WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL. EXTENDED DISCUSSION... FIRE WEATHER CONCERNS RETURN BY FRIDAY AS TEMPERATURES ARE EXPECTED TO WARM BACK INTO THE 70S WHILE SOUTH TO SOUTHEASTERLY WINDS INCREASE. THUNDERSTORM CHANCES RETURN BY THIS WEEKEND AS A SURFACE BOUNDARY REMAINS NEAR THE REGION AND AN UPPER LEVEL SYSTEM APPROACHES FROM THE WEST. THE BEST CHANCES OF THUNDER APPEAR TO BE OVER FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD STAY TUNED TO THE LATEST FORECASTS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
817 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG MCALESTER 34.93N 95.77W
03/09/2006 PITTSBURG OK NEWSPAPER
GAZEBO AND AWNING DAMAGED...SOME LAMP POLES LEANING.
0140 AM TSTM WND DMG KREBS 34.93N 95.72W
03/09/2006 PITTSBURG OK NEWSPAPER
OUTBUILDING DAMAGED AT KREBS CITY HALL.
0140 AM HAIL 8 E MCALESTER 34.93N 95.63W
03/09/2006 E0.75 INCH PITTSBURG OK NEWSPAPER
&&
NMKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
827 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND GST WILBURTON 34.92N 95.31W
03/09/2006 M61.00 MPH LATIMER OK MESONET
0145 AM TSTM WND GST STIGLER 35.25N 95.12W
03/09/2006 M74.00 MPH HASKELL OK MESONET
&&
NMKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
908 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM HAIL HANNA 35.21N 95.89W
03/09/2006 E0.75 INCH MCINTOSH OK PUBLIC
0134 AM HAIL QUINTON 35.12N 95.37W
03/09/2006 E2.50 INCH PITTSBURG OK LAW ENFORCEMENT
MARBLE TO TENNIS BALL HAIL. SOME STILL ON THE GROUND AT
8AM.
0207 AM TSTM WND DMG 3 S SALLISAW 35.42N 94.79W
03/09/2006 SEQUOYAH OK PUBLIC
SOUTH END OF TRAILOR HOME ROTATED TO THE EAST OFF ITS
FOUNDATION AND ROOF BLOWN OFF. SEVERAL LARGE AND SMALL
TREES DOWN. NO INJURIES. TRAILOR LOCATED IN WILDHORSE
MOUNTAIN ESTATES.
&&
NMKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
922 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HAIL ROCK ISLAND 35.18N 94.47W
03/09/2006 E0.75 INCH LE FLORE OK TRAINED SPOTTER
ALSO WINDS ESTIMATED AT 60 MPH.
&&
NMKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1022 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM TSTM WND DMG CAMERON 35.13N 94.53W
03/09/2006 LE FLORE OK PUBLIC
TREES AND TREE LIMBS DOWNED WINDS ESTIMATED AT 60 MPH.
0225 AM HAIL CAMERON 35.13N 94.53W
03/09/2006 E1.00 INCH LE FLORE OK PUBLIC
1 INCH HAIL REPORTED IN DOWN
0235 AM HAIL CENTRAL CITY 35.32N 94.25W
03/09/2006 E0.75 INCH SEBASTIAN AR COUNTY OFFICIAL
0410 AM TSTM WND GST 5 NE KEOTA 35.31N 94.86W
03/09/2006 E65.00 MPH HASKELL OK PUBLIC
&&
FSPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1134 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND DMG TAHLEQUAH 35.92N 94.97W
03/09/2006 CHEROKEE OK EMERGENCY MNGR
SOME POWER LINES DOWN IN TOWN
0210 AM HAIL TAHLEQUAH 35.92N 94.97W
03/09/2006 E0.88 INCH CHEROKEE OK EMERGENCY MNGR
0212 AM TSTM WND DMG PANAMA 35.17N 94.67W
03/09/2006 LE FLORE OK PUBLIC
SIDING BLOWN OFF POST OFFICE
&&
FSPThe Tulsa radar (KINX), 112 km away, was scanning. The volume nearest the first event began at 18:06 UTC.
6 hail, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds estimated at 70 miles an hour damaged the roof of a school. Debris from the roof blew into a room where students were sheltering from the storm and injured 10 of the students.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494180, 5494181, 5494182, 5494183, 5494184, 5494185, 5494186.